Alert archive / North Carolina / Tornado Warnings in 2009

Tornado Warning 24, NWS Raleigh, NC

July 27, 2009Sampson County, North Carolina

NWS Raleigh, NC issued this tornado warning at Jul 27, 2009, 5:28 PM EDT for Sampson County, North Carolina. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2009, 5:28 PM EDT (21:28 UTC)
Expired
Jul 27, 2009, 6:00 PM EDT
In force
32 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

County Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 61 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 5:35 PM EDTTSTM WND GST 684 Nw Clinton, NC
Jul 27, 5:40 PM EDTTSTM WND GST 624 Nw Clinton, NC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 12:49 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 9.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2009-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2335 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2009-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2335 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
849 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS52 KRAH 272128
TORRAH
NCC163-272200-
/O.NEW.KRAH.TO.W.0024.090727T2128Z-090727T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
528 PM EDT MON JUL 27 2009

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN SAMPSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 600 PM EDT

* AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO 5 MILES SOUTHWEST OF HOBBTON...OR 8 MILES NORTH OF
  CLINTON...MOVING NORTH AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HOBBTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS ON THE LOWEST FLOOR OF A
BUILDING IN A SMALL ROOM SUCH AS A CLOSET...BATHROOM OR AN INTERIOR
HALLWAY. USE BLANKETS OR PILLOWS TO PROTECT YOUR BODY FROM FLYING
DEBRIS. STAY AWAY FROM WINDOWS AND EXTERIOR WALLS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3506 7851 3525 7844 3525 7842 3528 7831
      3522 7825 3519 7817 3514 7816 3510 7817
      3507 7815 3494 7814
TIME...MOT...LOC 2128Z 202DEG 10KT 3512 7837

$$

23
2 follow-up statements
000 
WWUS52 KRAH 272141
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
541 PM EDT MON JUL 27 2009

NCC163-272200-
/O.CON.KRAH.TO.W.0024.000000T0000Z-090727T2200Z/
SAMPSON NC-
541 PM EDT MON JUL 27 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR EAST
CENTRAL SAMPSON COUNTY...

AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED 7 MILES NORTHWEST OF
TURKEY...OR 7 MILES NORTHEAST OF CLINTON...MOVING EAST AT 20 MPH.
THE STORM WAS MOVING TOWARDS MILE MARKER 355 OF INTERSTATE 40. 

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT MONDAY
EVENING FOR CENTRAL NORTH CAROLINA.

LAT...LON 3507 7815 3494 7814 3501 7835 3514 7839
      3519 7817 3514 7816 3510 7817
TIME...MOT...LOC 2141Z 256DEG 16KT 3507 7826

$$

23
000 
WWUS52 KRAH 272156
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
556 PM EDT MON JUL 27 2009

NCC163-272203-
/O.EXP.KRAH.TO.W.0024.000000T0000Z-090727T2200Z/
SAMPSON NC-
556 PM EDT MON JUL 27 2009

...THE TORNADO WARNING FOR EAST CENTRAL SAMPSON COUNTY EXPIRES AT 600
PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND IS MOVING
EAST OUT OF THE WARNING AREA. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE 
IN RALEIGH.

A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT 
CENTRAL SAMPSON COUNTY. 

LAT...LON 3507 7815 3494 7814 3501 7835 3514 7839
      3519 7817 3514 7816 3510 7817
TIME...MOT...LOC 2153Z 256DEG 16KT 3508 7820

$$

23

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Jul 27, 2:11 PM EDT, 3 hours 17 minutes earlier.

Area forecast discussion, Jul 27, 2:11 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
211 PM EDT MON JUL 27 2009

.SYNOPSIS...

AN UPPER DISTURBANCE WILL MOVE ACROSS NORTH CAROLINA THROUGH
TONIGHT. THE AREA WILL THEN LANGUISH UNDER DEEP SOUTHWEST FLOW
THROUGH LATE WEEK...PINNED BETWEEN A TROF OVER THE CENTRAL UNITED
STATES AND A STRONG BERMUDA HIGH OVER THE WESTERN ATLANTIC. THIS
WILL PRODUCE TYPICAL SUMMER...WARM AND HUMID...CONDITIONS WITH
UNSETTLED WEATHER THROUGH THE PERIOD.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 115 PM MONDAY...

INSTABILITY WILL BE REMAIN HIGH THIS EVENING WITH PRECIPITABLE
WATER VALUES OF AROUND 2 INCHES EAST OF THE SURFACE TROF. MIXED
LAYER CAPES WILL APPROACH 2K JOULES AND 0-6KM SHEAR ON THE ORDER
OF 30-35 M/S...SUPPORTIVE OF BETTER STORM ORGANIZATION THAN
SUNDAY. UPPER DYNAMIC SUPPORT FOR CONVECTION IS BETTER ALIGNED AS
WELL...TAKING THE FORM OF UPPER SPEED DIFFLUENCE AND AN
APPROACHING MID/UPPER LEVEL VORT MAXIMA LIFTING NORTHEAST TOWARDS
THE CENTRAL AND EASTERN CWFA. AS SUCH...WILL CONTINUE POPS IN THE
LIKELY CATEGORY...GRADUATED TOWARDS HIGHER VALUES IN THE EAST.

OVERNIGHT: CONVECTIVE COVERAGE AND INTENSITY SHOULD DIMINISH BY
MIDNIGHT OR SHORTLY THEREAFTER. WILL... HOWEVER RETAIN A SLIGHT
CHANCE POP FOR THE OVERNIGHT GIVEN THE EXPECTED PASSAGE OF A MORE
SOUTHERN DISTURBANCE ALOFT...LOWS 68 TO 73 DEGREES.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 205 PM MONDAY...

THE PERSISTENT WARM (UPPER 80S TO LOWER 90S) AND MOIST AIRMASS IN
PLACE WILL SUPPORT AT LEAST A FEW THUNDERSTORMS AGAIN TUESDAY
AFTERNOON AND EVENING. UPPER SUPPORT WILL BE MUCH REDUCED AS
SUBSIDENCE IN THE WAKE OF THE SHORT WAVE MOVING THROUGH TONIGHT
WILL BE MORE SUPPRESSIVE THAN SUPPORTIVE. WILL KEEP POPS IN THE
LOW CHANCE CATEGORY WITH SLIGHTLY HIGHER NUMBERS IN THE EAST.

A MUCH STRONGER SHORT WAVE WILL BE APPROACHING FROM THE WEST ON
TUESDAY NIGHT. THIS WAVE WILL BE REACHING THE MOUNTAINS LATE...AND
AT THIS POINT WILL ONLY KEEP A SLIGHT CHANCE POP IN THE
OVERNIGHT. MINS WILL BE SIMILAR TO PAST DAYS...70-74. -MLM

AFTER A POSSIBLE REPRIEVE IN CONVECTION FOR TUESDAY...DEEPER MOISTURE
AND SUPPORT ALOFT IS FORECAST TO RETURN TO THE REGION AS THE UPPER
WAVE CURRENTLY OVER THE NORTHERN ROCKIES WILL PUSH EAST INTO THROUGH
THE MID-ATLANTIC STATES WEDNESDAY AFTERNOON/EVENING. THE MOIST
ADIABATIC PROFILES DEPICTED BY THE BUFR MODEL SOUNDINGS ARE QUITE
IMPRESSIVE...FEATURING PWATS OF 2.0 TO 2.1 ACROSS THE AREA.
THE LATEST 12Z/27 GFS IS OF LITTLE HELP RIGHT NOW...TAINTED BY
CONVECTIVE FEEDBACK ISSUES...AND A RESULTANT ERRONEOUS CLOSED SURFACE LOW
TRACKING EAST ACROSS EASTERN TN AND NORTHERN VIRGINIA...WHILE THE
WEAKER AND MORE REALISTIC NAM IMPLIES MORE AN OPEN TROUGH OVER THE
VIRGINIAS AND CAROLINAS...WITH THE CLOSED LOW OVER PENNSYLVANIA.
SURPRISINGLY...PROBABILISTIC FORECASTS FROM THE GLOBAL ENSEMBLE
MODEL ARE VERY CONSERVATIVE ON WEDNESDAY...KEEPING THE LIKELIHOOD
OF A ONE-QUARTER OF AN INCH OR MORE OF PRECIP OVER CENTRAL AT 20
PERCENT OR LESS. THUS WILL KEEP POPS IN THE GOOD CHANCE
RANGES...AROUND 50 PERCENT. HIGHS IN THE MID TO UPPER 80 ON
WEDNESDAY WITH LOWS WEDNESDAY NIGHT 69 TO 74. -CBL

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 210 PM MONDAY...

...TYPICAL SUMMERTIME PATTERN FOR CENTRAL NC...

A BROAD MEAN TROUGH WILL REMAIN CENTERED OVER THE CENTRAL US/MS
VALLEY... AS THE STRONG SUBTROPICAL/BERMUDA RIDGE RETROGRADES OVER
THE SERN US. THE RESULTANT DEEP SWLY FLOW WILL KEEP A HUMID
AND MOIST AIRMASS IN PLACE OVER CENTRAL NC. SHORTWAVE ENERGY
TRAVERSING EAST/NORTHEAST THROUGH THE BASE OF THE LONGWAVE TROUGH
ALONG WITH WEAK LOW-LEVEL CONFLUENCE ALONG THE LEE SIDE SURFACE
TROUGH WILL SUPPORT SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY. NEAR NORMAL HIGH TEMPERATURES OF 87 TO 93...WITH MILD
OVERNIGHT LOWS OF 69 TO 74.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 200 PM...

STRONG INSTABILITY COMBINED WITH UPPER SUPPORT FROM A SHORT WAVE
AND ASSOCIATED SHEAR AXIS TRANSLATING ACROSS THE AREA WILL PRODUCE
SCATTERED STRONG THUNDERSTORMS FROM TAF INITIAL ISSUANCE INTO THE
EVENING...TAPERING OFF 02-04Z. THERE WILL BE NUMEROUS OUTFLOW
BOUNDARIES FROM THE VARIOUS STORMS PRODUCING GUSTY WINDS...WHICH
COULD EXCEED 30 KNOTS IN PROXIMITY TO STORMS. VISIBLITIES COULD BE
BRIEFLY IFR IN HEAVY RAIN...BUT CEILINGS WILL REMAIN LARGELY
VFR...PERHAPS VERY BRIEFLY MIFR DIRECTLY UNDER CONVECTION. SKIES
WILL SCATTER OUT AFTER LOSS OF INSOLATION...WITH WIDELY SCATTERED
CONVECTION POSSIBLE IN THE EAST (RDU/RWI/FAY) OVERNIGHT. IFR FOG
WILL BE POSSIBLE IN THE PREDAWN (09-12Z) AT TAF SITES WHICH
RECEIVE RAINFALL.

CONVECTION WILL BE MUCH LESS FOCUSED AND WIDELY SCATTERED
TOMORROW. VFR CONDITIONS EXPECTED THROUGH THE DAY AFTER ANY
LINGERING MORNING FOG BURNS OFF. WINDS WILL REMAIN FROM THE
SOUTHWEST AT 10 KNOTS OR LESS.

A NORMAL SUMMERTIME PATTERN WILL CONTINUE WEDNESDAY THROUGH
SATURDAY AS THE AREA REMAINS UNDER SOUTHWEST FLOW = WARM AND MOIST.
CONDITIONS WILL BE VFR...EXCEPT FOR WIDELY SCATTERED LATE DAY
CONVECTION AND PATCHY MVFR EARLY MORNING FOG EACH DAY.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MLM
NEAR TERM...MLM
SHORT TERM...MLM/CBL
LONG TERM...CBL
AVIATION...MLM
Hazardous weather outlook, Jul 27, 12:57 PM EDT, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1257 PM EDT MON JUL 27 2009

NCZ007>011-024>028-040>043-075>078-084>086-088-089-281700-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-
EDGECOMBE-CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1257 PM EDT MON JUL 27 2009

...SEVERE THUNDERSTORM WATCH 627 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS CENTRAL NORTH CAROLINA. AN UPPER DISTURBANCE WILL BE
SLOWLY PASSING OVER THE AREA TODAY...WHICH WILL RESULT IN THE
DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS. A
FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE AND PRODUCE DAMAGING
DOWNBURST WINDS IN EXCESS OF 60 MPH AND HAIL UP TO THE SIZE OF
NICKELS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PRESENCE OF BERMUDA HIGH PRESSURE WILL RESULT IN WARM AND
HUMID CONDITIONS... WITH AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EACH DAY THIS WEEK. WHILE THIS WEATHER PATTERN MAY
FUEL ISOLATED SEVERE THUNDERSTORMS... NO ORGANIZED SEVERE AND
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED BETWEEN 200 PM
AND 800 PM TODAY. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS
IT IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND
WARNINGS.

NCZ021>023-038-039-073-074-083-281700-
FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON-
1257 PM EDT MON JUL 27 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS CENTRAL NORTH CAROLINA. AN UPPER DISTURBANCE WILL BE
SLOWLY PASSING OVER THE AREA TODAY...WHICH WILL RESULT IN THE
DEVELOPMENT OF SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS.
ISOLATED STORMS COULD BECOME SEVERE AND PRODUCE DAMAGING
DOWNBURST WINDS IN EXCESS OF 60 MPH AND HAIL UP TO THE SIZE OF
NICKELS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PRESENCE OF BERMUDA HIGH PRESSURE WILL RESULT IN WARM AND
HUMID CONDITIONS... WITH AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EACH DAY THIS WEEK. WHILE THIS WEATHER PATTERN MAY
FUEL ISOLATED SEVERE THUNDERSTORMS... NO ORGANIZED SEVERE AND
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED...HOWEVER...SPOTTERS
ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER.

In the hours before

Local storm report, Jul 27, 5:07 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
507 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     6 SSW GARNER            35.62N 78.68W
07/27/2009                   WAKE               NC   AMATEUR RADIO

            NUMEROUS TREES DOWN ALONG OLD STAGE ROAD

&&

LEPAGANO
Local storm report, Jul 27, 5:15 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
515 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TSTM WND DMG     6 SSW GARNER            35.62N 78.68W
07/27/2009                   WAKE               NC   LAW ENFORCEMENT

            TREE DOWN ON A CAR ALONG OLD STAGE ROAD. TREES DOWN ON
            PINEBROOK ROAD...PANTHER LAKE ROAD...EDDY HOWARD ROAD AND
            WILSON CHASE ROAD NEAR GARNER

&&

LEPAGANO
Local storm report, Jul 27, 5:19 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
519 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND DMG     2 NE ROCKFISH           35.00N 79.05W
07/27/2009                   CUMBERLAND         NC   LAW ENFORCEMENT

            TREE DOWN AT THE INTERSECTION OF STONY POINT ROAD AND
            LAKEWOOD DRIVE

&&

LEPAGANO
Local storm report, Jul 27, 5:20 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
520 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     5 ESE LINWOOD           35.71N 78.25W
07/27/2009                   JOHNSTON           NC   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 39 AND NAPOLEAN ROAD.

&&

ORROCK
Local storm report, Jul 27, 5:23 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
523 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     FOUR OAKS               35.45N 78.43W
07/27/2009                   JOHNSTON           NC   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 701 NEAR STRICKLAND CROSSROADS.

&&

ORROCK
Local storm report, Jul 27, 5:25 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
525 PM EDT MON JUL 27 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             1 NNE WARRENTON         36.41N 78.15W
07/27/2009  E0.88 INCH       WARREN             NC   LAW ENFORCEMENT

            NICKEL SIZE HAIL WAS REPORTED AT THE 911 CENTER IN
            WARRENTON

&&

LEPAGANO

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 9:42 PM EDTSevere Thunderstorm WarningRAHFranklin, Halifax, Nash48 min
Jul 26, 10:01 PM EDTSevere Thunderstorm WarningRAHGuilford36 min
Jul 27, 1:10 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond65 min
Jul 27, 1:56 PM EDTSevere Thunderstorm WarningRAHChatham, Lee, Moore, Randolph64 min
Jul 27, 2:10 PM EDTSevere Thunderstorm WarningRAHAnson, Richmond, Scotland65 min
Jul 27, 2:32 PM EDTSevere Thunderstorm WarningRAHForsyth43 min
Jul 27, 2:47 PM EDTAreal Flood AdvisoryRAHAnson, Richmond3 hr
Jul 27, 3:00 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Moore60 min
Jul 27, 3:03 PM EDTSevere Thunderstorm WarningRAHVance, Warren57 min
Jul 27, 3:09 PM EDTSevere Thunderstorm WarningRAHChatham, Montgomery, Moore, Randolph66 min
Jul 27, 3:27 PM EDTSevere Thunderstorm WarningRAHChatham, Harnett, Lee, Wake63 min
Jul 27, 3:46 PM EDTSevere Thunderstorm WarningRAHCumberland, Harnett, Johnston, Sampson59 min
Jul 27, 3:57 PM EDTSevere Thunderstorm WarningRAHSampson, Wayne, Wilson49 min
Jul 27, 3:59 PM EDTSevere Thunderstorm WarningRAHHalifax, Vance, Warren46 min
Jul 27, 4:09 PM EDTAreal Flood AdvisoryRAHVance, Warren109 min
Jul 27, 4:17 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake58 min
Jul 27, 4:29 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke76 min
Jul 27, 4:38 PM EDTAreal Flood AdvisoryRAHHarnett105 min
Jul 27, 4:55 PM EDTSevere Thunderstorm WarningRAHGranville, Person55 min
Jul 27, 5:09 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren36 min
Jul 27, 5:13 PM EDTSevere Thunderstorm WarningRAHSampson62 min
Jul 27, 5:51 PM EDTSevere Thunderstorm WarningRAHHalifax, Warren41 min
Jul 27, 6:34 PM EDTAreal Flood AdvisoryRAHHalifax79 min
Jul 27, 7:11 PM EDTAreal Flood AdvisoryRAHGuilford3 hr
Jul 27, 7:36 PM EDTSevere Thunderstorm WarningRAHDavidson, Randolph54 min

Nearby

Tornado Warnings in North Carolina, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.